Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 21, 2007, 5:02 PM CDT for 16 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2007, 5:02 PM CDT (22:02 UTC)
- Expired
- Apr 21, 2007, 10:39 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 212202 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 502 PM CDT SAT APR 21 2007 .POTENT UPPER LEVEL LOW WILL MOVE ACROSS NEW MEXICO THIS EVENING WITH SIGNIFICANT PRESSURE FALLS ACROSS WEST TEXAS. THIS WILL ALLOW SOUTHEASTERLY WINDS TO REMAIN IN THE 25 TO 35 MPH RANGE THROUGH THE EVENING WITH HIGHER GUSTS. TXZ021>024-027>030-033>036-039>042-220500- /O.NEW.KLUB.WI.Y.0004.070421T2202Z-070422T0500Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 502 PM CDT SAT APR 21 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SOUTHEASTERLY WINDS EAST OF THE DRYLINE WILL CONTINUE IN THE 25 TO 35 MPH RANGE THROUGH THE EVENING WITH A FEW GUSTS AS HIGH AS 45 MPH. AS THE DRYLINE BEGINS TO MOVE EASTWARD WINDS WILL SWING AROUND TO THE SOUTHWEST AND REMAIN IN THE 30 TO 35 MPH. WINDS GUSTS WILL LIKELY INCREASE TO 50 TO 55 MPH FOR A BRIEF PERIOD OF TIME. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 220339 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1039 PM CDT SAT APR 21 2007 TXZ021>024-027>030-033>036-039>042-220445- /O.CAN.KLUB.WI.Y.0004.000000T0000Z-070422T0500Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 1039 PM CDT SAT APR 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HOWEVER A COUPLE FEW WIND GUSTS OF 35 TO 45 MPH STILL REMAIN POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 4:55 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 21, 4:55 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 455 PM CDT SAT APR 21 2007 .UPDATE... SOUTHEAST WINDS HAVE INCREASED TO ADVISORY LEVELS AND EXPECT THEY WILL CONTINUE THROUGH A LARGE PORTION OF THE EVENING. WIND GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE. HIGH BASED THUNDER UNDERWAY ACROSS EASTERN NEW MEXICO. WE WILL HAVE TO WATCH FOR VERY STRONG GUSTY WINDS FROM THESE HIGH BASED THUNDERSTORMS. DO EXPECT THEM TO EVENTUALLY TAP INTO THE LOWER LEVEL MOISTURE AS THEY MOVE EASTWARD. && .PREV DISCUSSION... /ISSUED 226 PM CDT SAT APR 21 2007/ SHORT TERM... DRYLINE STARTING TO TAKE SHAPE ACROSS THE WESTERN COUNTIES AS WTXM OBS SHOW DEWPOINTS HAVE DROPPED PAST HR IN TO THE 40S. HOWEVER...THE WIND DIRECTION CONTINUES FROM THE S-SE AND WILL POSSIBLY BACK A BIT THROUGH THE LATE AFTN. WITH BACKED WINDS THE CONVERGENCE ALONG DRYLINE MAY REMAIN WEAK. PRELIM DATA FROM WTXM REESE SOUNDING INDICATES THAT MOISTURE IS FAIRLY DEEP FARTHER EAST...ABOUT 110 MB VCNTY KLBB. APPROX 1.5 DEGREE C CAP REMAINS AROUND 760 MB...AND WOULD EXPECT THAT THIS WILL BE NEARLY ELIMINATED NEXT COUPLE HRS. IN ADDITION...GDP IS GUSTING UP TO 54 KTS FROM THE SW AND VIS IMAGERY SHOWS SOME CU DEVELOPMENT FROM NE NM INTO THE WESTERN PANHANDLE. THUS IT APPEARS THAT FCST REMAINS ON TRACK WITH CONVECTIVE INITIATION LIKELY IN THE NEXT FEW HRS...3 PM TO 5 PM TIME FRAME. CURRENT INDICATIONS ARE THAT TSTMS MAY DEVELOP FIRST ACROSS THE WESTERN PANHANDLE/NE NM AND THEN EXPAND SOUTH INTO THE NORTHWEST AND NORTH-CENTRAL SPLNS. AGAIN...DUE TO LINGERING CAP AND WEAK CONVERGENCE ALONG DRYLINE SOME CONCERN ABOUT SOUTHWARD DEVELOPMENT OF TSTMS AT LEAST INITIALLY...ESPECIALLY SOUTH OF KLBB. IF CI IS DELAYED MORE THAN ANTICIPATED IT WILL SHRINK THE POTENTIAL WINDOW FOR TORNADO-PRODUCING SUPERCELLS IN OUR CWA. HIGHEST POTENTIAL APPEARS TO REMAIN FROM ABOUT PLAINVIEW NORTHWARD AND EAST OF I-27 INTO HALL COUNTY. AFTER 0Z/7PM THE PACIFIC FRONT WILL BEGIN TO MOVE INTO WTX AND OVERTAKE DRYLINE...AT WHICH TIME CONVECTION SHOULD CONGEAL INTO A SQUALL LINE AND THEN MOVE EAST FROM THE CAPROCK INTO THE ROLLING PLAINS. THE LINE OF STORMS SHOULD EXIT THE CWA BETWEEN 1 AND 4 AM. FOR SUNDAY EXPECT CLEARING SKIES...AND BREEZY WESTERLY WINDS COMING AROUND TO THE SOUTH AND DIMINISHING BY LATE AFTN. HIGH TEMPS SHOULD MAX OUT FROM THE UPPER 70S TO LOWER 80S. LONG TERM... WEST TEXAS WILL REMAIN IN A LULL BETWEEN SYSTEMS SUNDAY NIGHT AS WE AWAIT ANOTHER UPPER LEVEL LOW THAT WILL APPROACH WEST TEXAS LATE MONDAY AND ACROSS THE REGION ON TUESDAY. LOOKS LIKE THERE WILL BE ANOTHER POTENTIAL ROUND OF SEVERE WEATHER BOTH MONDAY AND TUESDAY IF LOW LEVEL MOISTURE DOES NOT GET SHUNTED TOO FAR TO THE EAST WITH THIS CURRENT STORM SYSTEM. WILL CONTINUE THE BEST CHANCES FOR RAINFALL FOR THE MONDAY AFTERNOON/EVENING INTO TUESDAY. TEMPERATURES MAY COOL SLIGHTLY WITH THE UPPER LOW PASSING OVERHEAD BUT WE SHOULD STILL REMAIN NEAR SEASONAL LEVELS AND LIKELY SEE AT OR ABOVE 80 DEGREES FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 77 48 82 49 / 10 0 0 20 30 TULIA 49 78 47 80 48 / 60 0 0 20 40 PLAINVIEW 50 78 50 81 53 / 60 0 0 20 40 LEVELLAND 51 81 51 83 50 / 30 0 0 20 30 LUBBOCK 53 80 55 83 60 / 50 0 0 20 40 BROWNFIELD 52 81 52 85 53 / 30 0 0 20 30 CHILDRESS 55 82 53 83 60 / 70 10 0 30 40 SPUR 55 81 52 83 56 / 60 0 0 20 40 ASPERMONT 59 81 54 84 58 / 50 10 0 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 18/18
Hazardous weather outlook, Apr 21, 11:48 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1148 AM CDT SAT APR 21 2007 TXZ021>044-221700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1148 AM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS GENERALLY NORTH AND EAST OF A LINE FROM HART...TO LUBBOCK...TO POST...TO ASPERMONT. SURROUNDING THIS AREA...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA EXCEPT FOR THE NEW MEXICO BORDER COUNTIES. A VIGOROUS UPPER LEVEL DISTURBANCE IS APPROACHING WEST TEXAS TODAY. THE DRYLINE IS EXPECTED TO BE LOCATED FROM NEAR A DIMMITT TO BROWNFIELD LINE BY MID AFTERNOON. AS THE LIFT FROM THIS DISTURBANCE INTERACTS WITH MOIST AIR EAST OF THE DRYLINE THIS AFTERNOON...STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL SUPPORT RAPID DEVELOPMENT AND INTENSIFICATION OF SCATTERED SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE STORMS ARE EXPECTED TO EVOLVE INTO A LINE AS THEY MOVE EASTWARD ACROSS THE SOUTH PLAINS INTO THE ROLLING PLAINS LATE SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING AS CONVECTION DEVELOPS ALONG THE DRYLINE AHEAD OF AN UPPER STORM SYSTEM ACROSS THE SOUTHWESTERN STATES. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. EMERGENCY MANAGERS AND LAW ENFORCEMENT PERSONNEL SHOULD BE PREPARED FOR ACTIVATION AFTER 3 PM.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:32 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 43 min |
| Apr 20, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
| Apr 21, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 32 min |
| Apr 21, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 14 min |
| Apr 21, 5:52 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Hockley, Lamb | 38 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 48 min |
| Apr 21, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 26 min |
| Apr 21, 6:56 PM CDT | Tornado Warning | LUB | Lamb | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.